TeenHelp
Support Forums Today's Posts

Get Advice Connect with TeenHelp Resources
HelpLINK Facebook     Twitter     Tumblr     Instagram    Hotlines    Safety Zone    Alternatives


You are not registered or have not logged in

Hello guest! (Not a guest? Log in above!)

As a guest on TeenHelp you are only able to use some of our site's features. By registering an account you will be able to enjoy unlimited access to our site, and will be able to:

  • Connect with thousands of teenagers worldwide by actively taking part in our Support Forums and Chat Room.
  • Find others with similar interests in our Social Groups.
  • Express yourself through our Blogs, Picture Albums and User Profiles.
  • And much much more!

Signing up is free, anonymous and will only take a few moments, so click here to register now!


Depression and Suicide If you or a loved one is feeling depressed or suicidal, you are not alone. Talk with other users about your feelings here.

Closed Thread
 
Thread Tools Search this Thread
  (#1 (permalink)) Old
Make Believe Offline
makes everything 20% cooler.
Jeez, get a life!
***********
 
Make Believe's Avatar
 
Name: Kayleigh
Age: 28
Gender: Female
Location: Wales, U.K.

Posts: 6,185
Blog Entries: 190
Join Date: August 31st 2009

Sertraline (50mg) - February 6th 2013, 11:40 AM

I become really depressed a few months ago. There's no real reason for me to be depressed at all. If anything, I should be happier now. My sister's having a baby and I have a great boyfriend :/

My doctor changed my medication. I used to be on 40mg of Citalopram.

These don't seem to be doing anything, except give me a stomach ache -____-

I've been on these for 4/5 weeks. Shouldn't they have kicked in by now? :/ Do I need a higher dose? My sister used to be on Sertraline and took 150mg. I'm just tempted to take two tablets a day instead of one >.> I just don't think doing that without talking to my GP is a good idea.


"Life isn't about finding yourself. Life is about creating yourself."
  Send a message via MSN to Make Believe  
  (#2 (permalink)) Old
Music Offline
Thoroughly medicated
I've been here a while
********
 
Music's Avatar
 
Name: Richard
Age: 29
Gender: Male
Location: Alberta, Canada

Posts: 1,575
Blog Entries: 12
Join Date: January 5th 2009

Re: Sertraline (50mg) - February 6th 2013, 11:55 AM

Yes, increasing your dose without your doctor knowing isn't the greatest of ideas. Not only should you be doing that under medical supervision but you'll run out of medication so even if it does work you'll be stuck between a rock and a hard place halfway through your prescription.
What you should do is make an appointment with your doctor and tell them what's going on, what your concerns are, and what ideas you have for a solution. Doctors love it when patients show they are actively trying to contribute to their own treatment (as long as you're doing it in a healthy way). Also, unless you say anything your doctor might just be assuming the medication is doing something so it's up to you to speak up about this sort of stuff.

I think you've been on it long enough that you should bring up the fact that it's not doing anything. I'm no expert on medication but I feel a good 2-4weeks is long enough wait to say something.


Member since 2005
  Send a message via MSN to Music  
  (#3 (permalink)) Old
i_like_black Offline
Awesomesauce.
Experienced TeenHelper
******
 
i_like_black's Avatar
 
Name: Jess
Age: 31
Gender: Boobs and pubes
Location: Right here.

Posts: 683
Blog Entries: 346
Join Date: February 23rd 2010

Re: Sertraline (50mg) - February 6th 2013, 11:57 AM

Anti-Depressants can take anywhere from 4 - 8 weeks to start taking effect properly, however if you're feeling absolutely nothing is changing then discussing your dose with your GP is a smart idea.

Remember that depression is an illness caused by a chemical imbalance. Just because things are going right, or going well, doesn't mean that it will go away. It needs to be treated appropriately, which is why you are on medication. With the right treatment, eventually you will feel happier - or at least, be able to feel happy at appropriate times.

Talk to your doctor, if you can.
   
  (#4 (permalink)) Old
Make Believe Offline
makes everything 20% cooler.
Jeez, get a life!
***********
 
Make Believe's Avatar
 
Name: Kayleigh
Age: 28
Gender: Female
Location: Wales, U.K.

Posts: 6,185
Blog Entries: 190
Join Date: August 31st 2009

Re: Sertraline (50mg) - February 6th 2013, 02:00 PM

I'll see him in the next few days. I feel like crap I just want to sleep and I have no motivation at all. I can just about make myself have a bath -____-

I just feel like it should have done something by now. I felt the effects of the citalopram within the first 2 weeks when I first started taking it.


"Life isn't about finding yourself. Life is about creating yourself."
  Send a message via MSN to Make Believe  
  (#5 (permalink)) Old
Speckled Gecko Offline
Member
Not a n00b
**
 
Speckled Gecko's Avatar
 
Name: Sophie
Age: 25
Gender: Female
Location: England

Posts: 66
Join Date: January 14th 2012

Re: Sertraline (50mg) - February 6th 2013, 04:09 PM

Hi, I'm on Sertraline (100mg), but it took quite a while for the doctor to phase me upto 100mg. I feel the same way as you, the first time i was on Sertraline, it did help but not for a little while. This time, it doesn't seem to be doing anything for me, so a couple of weeks ago i decided that i would just take 2 tablets that day. It wasn't a good idea, i wasn't terribly ill, but i felt really woozy and sick etc. And it didn't make me feel better. I would suggest sticking with it for a bit longer, but like the others said, talk to your doctor and they may increase your dosage. Good luck
Sophie
   
Closed Thread

Bookmarks

Tags
50mg, sertraline

Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




All material copyright 1998-2018, TeenHelp.
Terms | Legal | Privacy | Conduct | Complaints

Powered by vBulletin®.
Copyright ©2000-2019, Jelsoft Enterprises Ltd.
Search engine optimization by vBSEO.
Theme developed in association with vBStyles.